Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Loss of appetite
Aug 31, 2005

1.How can I handle loss of appetite as a result of my medication? 2.The second line HAART I am placed on seem not to suit my system,what are the effect of changing to another type? 3.Can hepatitis be cured during HAART TREATMENT? I am coinfected. 4.PLEASE!! TELL ME TO BE REALISTIC CAN THERE BE CURE IN 5 YEARS TIME?

Response from Dr. Conway

1. The key for the loss of appetite will be to make sure the cause is your medications, and not something else that can be specifically treated. If it appears to be the medication, then early on you can think about using something to combat nausea or to stimulate the appetite before deciding that changing the therapy is the only way to go.

2. If the treatment really does not suit you, you may have to change it. However, if you already have a suppressed viral load, you may only have to change one medication (the one that may be causing you the problems) rather than the whole regimen, so this gives you more options.

3. If you have HCV, we can often treat it at the same time as we treat HIV. If you have genotype 2 or 3 infection, the chances of cure may be 80% or better, so this is definitely an option.

4. We all hope for a cure, but for now, the most realistic thing to think about for the next 5 years is that we will be able to keep people who are now becoming infected with HIV alive and well, on or off medications, for the rest of their lives. This is a realistic hope.



Previous
Nausea & Vomiting
Next
transmission risk and PEP

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement